MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Catalog Number 787626
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Urinary Tract Infection (2120); Discomfort (2330); Hematuria (2558)
Date of Event 10/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient underwent right transurethral ureteral stent placement in our hospital on (b)(6) due to ureteral stones.On (b)(6), patient was admitted to the hospital due to intermittent right-side low back pain, dark urine, and slight discomfort during urination.Urinalysis showed urinary tract infection, and the ureteral stent was removed on (b)(6).It was unknown what medical intervention was provided.Per follow up information received via ibc on 12nov2024, it was reported that the patient was admitted to the ureteral stent placement in hospital for (left) urethral ureteral stent placement due to ureteral stones on (b)(6).The patient had experienced slightly frequent urination and urgency, occasional gross hematuria, and left low back pain, and after visiting the hospital on the (b)(6).The doctor took out the ureteral stent, gave anti-infection treatment, and was discharged after cure, and the doctor ordered the patient to follow up regularly in the later stage.
 
Event or Problem Description
It was reported that the patient underwent right transurethral ureteral stent placement in our hospital on (b)(6) due to ureteral stones.On (b)(6) patient was admitted to the hospital due to intermittent right-side low back pain, dark urine, and slight discomfort during urination.Urinalysis showed urinary tract infection, and the ureteral stent was removed on (b)(6).It was unknown what medical intervention was provided.Per follow up information received via ibc on (b)(6)2024, it was reported that the patient was admitted to the ureteral stent placement in hospital for (left) urethral ureteral stent placement due to ureteral stones on (b)(6).The patient had experienced slightly frequent urination and urgency, occasional gross hematuria, and left low back pain, and after visiting the hospital on the (b)(6).The doctor took out the ureteral stent, gave anti-infection treatment, and was discharged after cure, and the doctor ordered the patient to follow up regularly in the later stage.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No additional actions can be taken at this time since root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "precautions: suture may be cut off prior to stent placement.Remove suture if indwelling time is expected to be longer than 14 days.Avoid improper handling of stent such as bending, kinking, tearing etc.Misuse could damage the overall integrity of the stent.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient's condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.With any ureteral stent, migration is a possible complication, which could require medical intervention for removal.Selection of too short a stent may result in migration.Care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation.The insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.Multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and or the need for additional surgical intervention.The presence of knot should be considered if significant resistance is encountered during attempts at removal.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations.This is a single use device.Do not re-sterilize any portion of this device.Reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and or essential material and design characteristics of the device, which may lead to device failure, and or lead to injury, illness or death of the patient." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20745691
Report Number1018233-2024-07374
Device Sequence Number8756016
Product Code FAD
UDI-Device Identifier10801741015448
UDI-Public(01)10801741015448(11)240116(17)270428(10)NGHY5176
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number787626
Device Lot NumberNGHY5176
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown